Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Wichita, KS

April 24, 2016McPherson County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2016, 8:12 PM CDT for McPherson County, Saline County, Kansas. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2016, 8:12 PM CDT (01:12 UTC)
Expired
Apr 24, 2016, 9:00 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties McPherson County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 8:25 PM CDTHAIL 1.25Lindsborg, KSPUBLIC REPORT VIA A PICTURE ON TWITTER OF QUARTER TO HALF DOLLAR SIZED HAIL.
Apr 24, 8:39 PM CDTHAIL 0.88Bridgeport, KS
Apr 24, 8:43 PM CDTHAIL 1Bridgeport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:04 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS53 KICT 250112
SVRICT
KSC113-169-250200-
/O.NEW.KICT.SV.W.0022.160425T0112Z-160425T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SALINE COUNTY IN CENTRAL KANSAS...
  NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASSARIA...OR
  8 MILES SOUTH OF SALINA...MOVING EAST AT 40 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...SMOLAN...FALUN...KIPP...
  ROXBURY AND BRIDGEPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 71 AND 90.
 INTERSTATE 70 BETWEEN MILE MARKERS 263 AND 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3855 9737 3847 9788 3867 9788 3894 9737
TIME...MOT...LOC 0111Z 248DEG 34KT 3870 9759 

HAIL...1.50IN
WIND...60MPH
 
$$

JAKUB
2 follow-up statements
413 
WWUS53 KICT 250122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT SUN APR 24 2016

KSC113-169-250200-
/O.CON.KICT.SV.W.0022.000000T0000Z-160425T0200Z/
SALINE KS-MCPHERSON KS-
822 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN SALINE AND NORTHERN MCPHERSON COUNTIES...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASSARIA...OR 7
MILES SOUTH OF SALINA...MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...SMOLAN...FALUN...KIPP...
ROXBURY AND BRIDGEPORT.

A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR LINDSBORG...MOVING
EAST AT 25 MPH. THIS STORM IS CAPABLE OF QUARTER TO PINGPONG BALL
SIZED HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3855 9737 3847 9788 3867 9788 3894 9737
TIME...MOT...LOC 0121Z 253DEG 23KT 3871 9764 

HAIL...1.50IN
WIND...60MPH
 
$$

CARUSO
877 
WWUS53 KICT 250137
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SUN APR 24 2016

KSC113-169-250200-
/O.CON.KICT.SV.W.0022.000000T0000Z-160425T0200Z/
SALINE KS-MCPHERSON KS-
837 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN SALINE AND NORTHEASTERN MCPHERSON COUNTIES...

AT 837 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINDSBORG...
MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LINDSBORG...ASSARIA...GYPSUM...ROXBURY AND BRIDGEPORT. 

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3855 9737 3851 9765 3865 9772 3877 9737
TIME...MOT...LOC 0137Z 254DEG 22KT 3858 9760 

HAIL...1.50IN
WIND...60MPH
 
$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:08 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 24, 7:08 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT SUN APR 24 2016

.UPDATE...
ISSUED AT 657 PM CDT SUN APR 24 2016

STARTING TO LOOK LIKE WE MAYBE DONE WITH CONVECTION FOR THE
REMAINDER OF TONIGHT.

STORMS THAT DEVELOPED LATE THIS AFTERNOON OVER CENTRAL KS HAVE
RACED OFF INTO NORTHEAST KS. LARGE SCALE SUBSIDENCE HAS NOW SET-IN
OVER SOUTH CENTRAL KS WHICH IS EVIDENT BY CU RAPIDLY DISSIPATING ALONG
THE DRYLINE OVER SOUTH CENTRAL KS. THE EXCEPTION MAYBE FAR
NORTHEAST KS AFTER 04Z AS THE FRONT STARTS TO PUSH SOUTHEAST. SO
FOR NOW REDUCED POPS SIGNIFICANTLY AND WILL START TO CHAT WITH SPC
IN THE NEXT HOUR OR TWO ABOUT CANCELING SOME OF THE WATCH EARLY.

LAWSON

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 220 PM CDT SUN APR 24 2016

LATE THIS AFTERNOON INTO TONIGHT:
AN UPPER TROUGH WILL CONTINUE TO EJECT NORTHEASTWARD ACROSS THE
CENTRAL PLAINS THIS AFTERNOON/EVENING. A DRYLINE WILL BECOME
BETTER FOCUSED BY LATE AFTERNOON/EARLY EVENING FROM CENTRAL KANSAS
TO WESTERN OKLAHOMA. MODERATE INSTABILITY WILL DEVELOP EAST OF THE
DRYLINE...WITH INCREASING MID-LEVEL WESTERLY WINDS PROVIDING
STRONG DEEP LAYER SHEAR. ASCENT FROM THE UPPER TROUGH AND
INCREASING DRYLINE CONVERGENCE...SHOULD ALLOW ISOLATED TO
SCATTERED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY MID TO LATE
AFTERNOON...WHICH COULD EVOLVE EASTWARD INTO THE FLINT HILLS
BEFORE WEAKENING LATER THIS EVENING. EXPECTING THE GREATER STORM
COVERAGE IN CENTRAL-EAST CENTRAL KS INTO THE FLINT HILLS...WITH
ANY STORMS FURTHER SOUTH MORE ISOLATED. LARGE HAIL OF 1 TO 2
INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY TO BE THE MAIN
THREATS...WITH LOW-LEVEL GULF MOISTURE ON THE MARGINAL SIDE.

MONDAY-MONDAY NIGHT:
A TRAILING...PACIFIC COLD FRONT WILL SLIDE
SOUTHWARD...STALLING OVER SOUTH-CENTRAL/SOUTHEAST KANSAS BY MONDAY
AFTERNOON. ALTHOUGH MODERATE-STRONG INSTABILITY WILL RESIDE NEAR AND
SOUTH OF THIS BOUNDARY MONDAY AFTERNOON...AN ELEVATED MIXED LAYER
WILL LIKELY KEEP THIS BOUNDARY DORMANT VIA CONVECTIVE INHIBITION.
THE BOUNDARY MAY LIFT NORTHWARD SLIGHTLY AS A WARM FRONT MONDAY
NIGHT AHEAD OF THE APPROACHING STRONG UPPER TROUGH IN THE SOUTHWEST.
LOW PROBABILITIES OF STORMS (20-25%) WILL EXIST NORTH OF THE WARM
FRONT MONDAY NIGHT...HOWEVER THE ELEVATED MIXED LAYER MAY KEEP
THE AREA CAPPED TO EVEN ELEVATED CONVECTION.

TUESDAY-TUESDAY NIGHT:

THIS PERIOD CONTINUES TO BE SUPPORTIVE OF A POTENTIALLY HIGH IMPACT
SEVERE WEATHER DAY ACROSS CENTRAL/EASTERN KANSAS. A STRONG UPPER
TROUGH WILL EJECT OUT OF THE FOUR CORNERS REGION ACROSS THE CENTRAL
PLAINS...IN A NEGATIVELY-TILTED FASHION...AS A STRONG MID-LEVEL JET
STREAK (~70 KNOTS) ROUNDS THE BASE OF THE TROUGH. THE WARM FRONT IS
PROGGED TO LIFT NORTHWARD OF INTERSTATE 70 BY MIDDAY...ALLOWING A
MOIST...VERY UNSTABLE AIRMASS TO DEVELOP ACROSS MUCH OF THE EASTERN
TWO-THIRDS OF KANSAS. THERE IS STILL SOME MODEL FORECAST UNCERTAINTY
ON THE EXACT POSITIONINGS OF SURFACE/UPPER AIR FEATURES TUESDAY
PM/EVE. FORECAST CONTINUITY WOULD KEEP THE DRYLINE...EXTENDING
SOUTHWARD FROM A TRIPLE POINT IN NORTH-CENTRAL KANSAS...PERHAPS
ALONG THE HIGHWAY 14 CORRIDOR (OR SLIGHTLY WEST) INTO WESTERN
OKLAHOMA. MLCAPES OF 3,000-4,000 J/KG ARE LIKELY IN THE WARM SECTOR
WITH DIURNAL HEATING AND MID 60S TO NEAR 70 DEWPOINTS.
CONSIDERABLE MID-LEVEL HEIGHT FALLS AND THE STRONG MID-LEVEL JET
STREAK NOSING NORTHEASTWARD INTO THE REGION...SHOULD ALLOW THE CAP
TO BREAK TOWARD MID-LATE AFTERNOON...WITH INITIAL STORM UPDRAFT
DEVELOPMENT LIKELY TO BE EXPLOSIVE (GIVEN THERMAL PROFILES).
INCREASING SOUTHWESTERLY DEEP-LAYER SHEAR VECTORS SPREADING IN
FROM THE SOUTHWEST...WOULD FAVOR ISOLATED-WIDELY SEPARATED DISCRETE
SUPERCELL-TYPE STORMS DEVELOPING IN THE WARM SECTOR MID-LATE
AFTERNOON. A 50 KNOT LOW-LEVEL JET IS PROGGED TO DEVELOP TUESDAY
EVENING...AND STORM COVERAGE MAY INCREASE INTO AN MCS BY MID-LATE
TUESDAY EVENING IN THE WARM SECTOR. ALTHOUGH SOME MODEL
DISPARITIES CONTINUE TO EXIST AND FORECAST DETAILS WILL CONTINUE
TO BE REFINED LEADING UP TO TUESDAY...THERE IS POTENTIAL FOR A FEW
TO SEVERAL HIGH-END SEVERE REPORTS (VERY LARGE HAIL, TORNADOES,
DAMAGING WINDS) ESPECIALLY IN APPROXIMATELY THE 20Z-03Z TIME-
FRAME.

WEDNESDAY-WEDNESDAY NIGHT:
THE NEGATIVELY-TILTED STRONG UPPER TROUGH
ACROSS THE CENTRAL/SOUTHERN PLAINS...IS PROGGED TO LIFT
NORTHEASTWARD REACHING THE CORNBELT (IOWA/EASTERN NEBRASKA) BY LATE
WEDNESDAY NIGHT. THIS WILL EFFECTIVELY PUSH THE DRYLINE EASTWARD OUT
OF EASTERN KANSAS BY WEDNESDAY AFTERNOON. WILL MAINTAIN SLIGHT
CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL/SOUTHEAST KS DURING
THE DAY WEDNESDAY...AS THERE MAY BE A FEW RESIDUAL THUNDERSTORMS
UNDERNEATH THE MID-LEVEL COLD POCKET. SLIGHTLY COOLER/DRIER AIR
SHOULD INFILTRATE THE FORECAST AREA BEHIND THE DEPARTING UPPER
TROUGH.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN APR 24 2016

THE MEDIUM RANGE MODELS SHOW AN UPPER TROUGH RELOADING OVER THE
SOUTHWESTERN STATES BEHIND THE MIDWEEK DEPARTING UPPER TROUGH. A
SIGNIFICANT PIECE OF THIS NEXT UPPER TROUGH IS PROGGED TO EJECT OUT
ACROSS THE CENTRAL/SOUTHERN PLAINS TOWARD FRIDAY/SATURDAY. ALTHOUGH
THE EXACT EVOLUTION IS UNCERTAIN AND THERE ARE SOME PRECIPITATION
TIMING CONCERNS...IT APPEARS RICH GULF MOISTURE WILL SURGE NORTHWARD
INTO KANSAS AHEAD OF THIS NEXT TROUGH. THEREFORE...WE EXPECT CHANCES
FOR THUNDERSTORMS (SOME STRONG WITH HEAVY RAINFALL)...TO INCREASE
TOWARD FRIDAY/SATURDAY. HIGH TEMPERATURES LOOK NEAR SEASONAL
DURING THIS PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 657 PM CDT SUN APR 24 2016

MAIN AVIATION CONCERN WILL BE LOW CLOUDS EARLY MON MORNING.

STORMS HAVE PUSHED OFF TO THE NORTHEAST WITH LITTLE IF ANY
ADDITIONAL DEVELOPMENT EXPECTED. LOW LEVEL MOISTURE IS EXPECTED TO
CONTINUE INCREASING LATE TONIGHT WITH SOME LOWER CLOUDS GETTING
INTO SOUTH CENTRAL KS AFTER 09Z. CONFIDENCE AT WHAT LEVEL THEY
COME IN AT IS FAIRLY LOW. FOR NOW WILL ONLY MENTION IFR AT KICT
AND KHUT FOR MON MORNING.

LAWSON

&&

.FIRE WEATHER...
ISSUED AT 220 PM CDT SUN APR 24 2016

DESPITE GUSTY SOUTH WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS
AND THE FLINT HILLS...THE RECENT GREEN-UP AND HIGHER HUMIDITY VALUES
WILL KEEP THE GRASSLAND FIRE DANGER BELOW ELEVATED LEVELS.
GRASSLAND FIRE DANGER IS EXPECTED TO BE LOW MONDAY-TUESDAY AS
WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  80  63  83 /  20  10  20  40
HUTCHINSON      55  79  58  81 /  20  10  20  40
NEWTON          57  79  60  81 /  20  10  20  40
ELDORADO        58  79  62  81 /  20  20  20  40
WINFIELD-KWLD   60  79  65  82 /  20  20  20  40
RUSSELL         49  77  53  78 /  10   0  20  40
GREAT BEND      50  78  54  79 /  10  10  20  30
SALINA          55  79  56  80 /  30  10  20  40
MCPHERSON       55  79  57  81 /  20  10  20  40
COFFEYVILLE     61  79  65  81 /  20  20  20  30
CHANUTE         60  78  64  80 /  20  20  20  30
IOLA            59  77  63  80 /  20  20  20  30
PARSONS-KPPF    60  78  65  81 /  20  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ049-051>053-
068>071-083-092>094.

&&

UPDATE...RBL
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...RBL
FIRE WEATHER...JMC
Hazardous weather outlook, Apr 24, 3:43 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT SUN APR 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL AFFECT CENTRAL AND
SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. THE MAIN THREATS
WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...AND POSSIBLY A
BRIEF TORNADO OR TWO. STORM INTENSITY AND CHANCES WILL DIMINISH
LATE THIS EVENING AND OVERNIGHT.

STRONG SOUTH WINDS WILL PREVAIL ACROSS PARTS OF SOUTH CENTRAL
KANSAS AND THE FLINT HILLS UNTIL EARLY THIS EVENING. REFER TO THE
WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
MONDAY AFTERNOON AND NIGHT. A FEW STRONG STORMS ARE POSSIBLE WITH
HAIL UP TO NICKEL SIZE.

A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ON
TUESDAY INTO TUESDAY NIGHT ACROSS THE ENTIRE AREA. SUPERCELL
STORMS WITH THE POTENTIAL FOR VERY LARGE DESTRUCTIVE HAIL AND
STRONG LONG TRACK TORNADOES WILL BE POSSIBLE...MAINLY FROM
LATE AFTERNOON THROUGH ABOUT MIDNIGHT. DETAILS WILL BE REFINED
IN THE NEXT COUPLE OF DAYS.

ANOTHER ROUND OF SEVERE WEATHER AND SOME HEAVY RAIN IS POSSIBLE
BY EARLY NEXT WEEKEND. PLEASE CHECK LATER FORECASTS AND OUTLOOKS
AS DETAILS BECOME AVAILABLE.

NOW IS A GOOD TIME TO REVIEW YOUR FAMILY AND WORKPLACE STORM
SAFETY PLANS IN PREPARATION FOR THE POTENTIAL SEVERE WEATHER
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Apr 24, 6:30 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             2 NNW NEW CAMBRIA       38.91N 97.52W
04/24/2016  E3.00 INCH       SALINE             KS   STORM CHASER

&&

SMF
Local storm report, Apr 24, 6:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             NEW CAMBRIA             38.88N 97.51W
04/24/2016  E2.75 INCH       SALINE             KS   TRAINED SPOTTER

&&

SMF
Local storm report, Apr 24, 6:43 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             3 NE NEW CAMBRIA        38.91N 97.47W
04/24/2016  E2.75 INCH       SALINE             KS   STORM CHASER

&&

SMF
Local storm report, Apr 24, 6:48 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             6 E NEW CAMBRIA         38.88N 97.39W
04/24/2016  E1.75 INCH       SALINE             KS   LAW ENFORCEMENT

            ROTATING WALL CLOUD REPORTED BY CHASER SAME LOCATION

&&

SMF
Local storm report, Apr 24, 6:52 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FUNNEL CLOUD     HOLYROOD                38.59N 98.41W
04/24/2016                   ELLSWORTH          KS   STORM CHASER

0405 PM     FUNNEL CLOUD     3 W ELLSWORTH           38.74N 98.28W
04/24/2016                   ELLSWORTH          KS   TRAINED SPOTTER

0412 PM     TORNADO          3 NW HOLYROOD           38.62N 98.45W
04/24/2016                   ELLSWORTH          KS   STORM CHASER

0417 PM     HAIL             7 S SYLVAN GROVE        38.91N 98.39W
04/24/2016  E1.50 INCH       LINCOLN            KS   LAW ENFORCEMENT

0417 PM     HAIL             8 WSW ELLSWORTH         38.69N 98.37W
04/24/2016  E1.00 INCH       ELLSWORTH          KS   PUBLIC

0420 PM     HAIL             6 NW ELLSWORTH          38.80N 98.31W
04/24/2016  E1.00 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0425 PM     FUNNEL CLOUD     10 NNW HOLYROOD         38.72N 98.48W
04/24/2016                   ELLSWORTH          KS   TRAINED SPOTTER

0440 PM     HAIL             1 N ELLSWORTH           38.75N 98.23W
04/24/2016  E1.00 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0453 PM     HAIL             2 NNE ELLSWORTH         38.76N 98.21W
04/24/2016  E2.00 INCH       ELLSWORTH          KS   BROADCAST MEDIA

0500 PM     HAIL             5 NE ELLSWORTH          38.79N 98.16W
04/24/2016  E1.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0509 PM     HAIL             WESTFALL                38.93N 98.00W
04/24/2016  E0.88 INCH       LINCOLN            KS   EMERGENCY MNGR

0517 PM     HAIL             2 W GLENDALE            38.90N 97.91W
04/24/2016  E2.50 INCH       SALINE             KS   EMERGENCY MNGR

0519 PM     TORNADO          4 S GLENDALE            38.84N 97.87W
04/24/2016                   SALINE             KS   STORM CHASER

0521 PM     HAIL             1 NE GLENDALE           38.91N 97.86W
04/24/2016  E1.25 INCH       SALINE             KS   EMERGENCY MNGR

0611 PM     HAIL             5 N SALINA AIRPORT      38.87N 97.65W
04/24/2016  E1.75 INCH       SALINE             KS   EMERGENCY MNGR

            MEDIA REPORTS QUARTER SIZED HAIL MM94 I135

0619 PM     HAIL             6 NNE SALINA AIRPORT    38.88N 97.61W
04/24/2016  E2.75 INCH       SALINE             KS   EMERGENCY MNGR

            QUARTER SIZED HAIL RPTD 12TH AND 9TH IN SALINA BY SHERIFF

0629 PM     HAIL             2 NNW NEW CAMBRIA       38.91N 97.52W
04/24/2016  E3.00 INCH       SALINE             KS   STORM CHASER

0630 PM     HAIL             NEW CAMBRIA             38.88N 97.51W
04/24/2016  E2.75 INCH       SALINE             KS   TRAINED SPOTTER

0637 PM     HAIL             3 NE NEW CAMBRIA        38.91N 97.47W
04/24/2016  E2.75 INCH       SALINE             KS   STORM CHASER

0642 PM     HAIL             6 E NEW CAMBRIA         38.88N 97.39W
04/24/2016  E1.75 INCH       SALINE             KS   LAW ENFORCEMENT

            ROTATING WALL CLOUD REPORTED BY CHASER SAME LOCATION

&&

SMF
Special weather statement, Apr 24, 8:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT SUN APR 24 2016

KSZ049-051-250145-
SALINE KS-MCPHERSON KS-
805 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 803 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR ASSARIA...OR 6 MILES NORTH OF LINDSBORG...MOVING EAST AT 40
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...SMOLAN...NEW CAMBRIA...
  FALUN...KIPP...ROXBURY...BRIDGEPORT AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3855 9737 3844 9792 3871 9792 3895 9738
TIME...MOT...LOC 0103Z 252DEG 37KT 3867 9766

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:05 PM CDTSpecial Weather StatementICTSaline40 min
Apr 24, 8:25 PM CDTSpecial Weather StatementICTEllsworth35 min
Apr 24, 8:33 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Saline42 min
Apr 24, 8:53 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Marion, Saline52 min
Apr 24, 9:40 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline50 min
Apr 24, 10:24 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline66 min
Apr 24, 11:24 PM CDTSevere Thunderstorm WarningICTMarion36 min
Apr 24, 11:48 PM CDTSpecial Weather StatementICTChase42 min
Apr 25, 12:24 AM CDTSpecial Weather StatementICTChase36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.